Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 265, NWS Tallahassee, FL

July 13, 2015Bay County, Calhoun County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2015, 3:34 PM CDT for Bay County, Calhoun County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 3:34 PM CDT (20:34 UTC)
Expired
Jul 13, 2015, 4:15 PM CDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1510 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS52 KTAE 132034
SVRTAE
FLC005-013-132115-
/O.NEW.KTAE.SV.W.0265.150713T2034Z-150713T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 415 PM CDT

* AT 334 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17
  MILES SOUTHEAST OF VERNON TO 11 MILES NORTHEAST OF HILAND PARK...
  AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALTHA...BETTS...MOOSE POND...WHITE POND...RED OAK...CHASON...
  NIXON...CENTER LAKE...CLARKSVILLE...BLOUNTSTOWN AIRPORT...
  FOUNTAIN...YOUNGSTOWN...CAIRO...CHIPOLA PARK...SAUNDERS...FRINK...
  CAMPS HEAD...BROAD BRANCH...MAJETTE AND KINARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3044 8549 3057 8549 3057 8518 3058 8517
      3058 8510 3020 8515 3020 8539 3019 8539
      3020 8551 3044 8552
TIME...MOT...LOC 2034Z 264DEG 18KT 3051 8543 3028 8546 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:59 PM CDT, 35 minutes earlier.

Area forecast discussion, Jul 13, 2:59 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT MON JUL 13 2015

.Near Term [Through Tonight]...

The upper level high over the southern plains will keep us in an
area of northwest flow overnight. Increased moisture from the east
will keep PoPs higher than normal, around 30-40 percent, for the
overnight hours. Lows will be in the upper 70s near the coast and
mid 70s inland.

.Short Term [Tuesday Through Wednesday Night]...

On Tuesday, strong ridging is present over the Southern Great
Plains. Meanwhile a deep trough is present over the Atlantic
Seaboard with a shortwave trough moving through the Ohio River
Valley. As a result, rain chances and cloud cover will be
increasing. Afternoon showers and thunderstorms will be more
numerous particularly for eastern portions of the region and along
the seabreeze. With instability already in place, a few severe
thunderstorms are likely with the main threat being damaging
winds. A cool front will likely move in Wednesday night bringing
nocturnal convection particularly near the coast. Tuesday, highs
will be in the mid to upper 90s with heat indices from 102 to 108
degrees. Wednesday, highs will be in the mid 90s with heat indices
of 102 to 106 degrees.

.Long Term [Thursday Through Monday]...

A more unsettled pattern will dominate the long term forecast. By
Thursday, a deep trough will be over the Atlantic Seaboard with
ridging present over the Lower Mississippi River Valley. The ridge
will drift into the region by Friday. However, sfc features (weak
low pressure and cold/stationary boundaries) will still be present
to sustain the increased rain chances. The best chance for rain
and thunderstorms will be in the eastern and southeastern counties
of Georgia and Florida. Nocturnal convection is likely near the
coast and over the Gulf. Expect this wet pattern to continue
through the weekend as a cold front stalls out over the region.
This pattern will bring some relief to the heat, particularly in
the southeast portion of the region where rain and clouds will
prevail. Afternoon highs will be in the low to mid 90s.

&&

.Aviation...
[Through 18Z Tuesday]

VFR conditions will prevail at all terminals through the period.
Included VCTS for scattered thunderstorms this afternoon, with the
greatest chance at ECP and DHN.

&&

.Marine...

Light winds will become moderate and westerly by Tuesday afternoon.
Winds will increase to cautionary levels by Wednesday morning
along with 3 to 4 foot seas. By Friday, winds will become light to
moderate again. An unsettled weather pattern will be in place this
week, bringing increased chances for rain and thunderstorms. Some
thunderstorms will likely have very gusty winds.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...

Area rivers remain below bankfull levels. Scattered showers and
storms are expected this week, but heavy rainfall should be
relatively localized. Flooding is not expected on any of the
larger area rivers.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   76  94  75  94  77 /  40  60  30  50  30
Panama City   81  90  80  90  80 /  20  40  30  40  30
Dothan        75  97  76  95  76 /  30  30  20  30  30
Albany        75  96  75  95  76 /  30  40  30  40  30
Valdosta      74  94  74  94  76 /  40  60  30  50  30
Cross City    77  90  76  92  78 /  30  50  30  50  40
Apalachicola  80  90  80  91  80 /  20  30  30  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WESTON
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WESTON
MARINE...MCDERMOTT
FIRE WEATHER...DVD
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Jul 13, 2:05 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     TSTM WND GST     CAIRNS AAF              31.28N 85.71W
07/13/2015  M59 MPH          DALE               AL   AWOS

            59 MPH WIND GUST MEASURED AT KOZR

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:13 PM CDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington62 min
Jul 13, 3:29 PM CDTSevere Thunderstorm WarningTAEWalton46 min
Jul 13, 5:09 PM CDTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.